MAUDE Adverse Event Report: STRYKER GMBH VOLAR SMARTLOCK DISTAL RADIUS PLATE, NARROW, RIGHT,SHORT, 9 HOLES; PLATE, FIXATION, BONE

STRYKER GMBH VOLAR SMARTLOCK DISTAL RADIUS PLATE, NARROW, RIGHT,SHORT, 9 HOLES; PLATE, FIXATION, BONE
Catalog Number 54-25384S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Skin Inflammation/ Irritation (4545); Implant Pain (4561)
Date of Event 06/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.H3 other text : device remains implanted.
 
Event or Problem Description
In 2018, the claimant had an orif and was implanted with unknown pins and a plate, around (b)(6) 2021/ (b)(6) 2022, she felt some discomfort/irritation and sought medical care.The revision was scheduled for (b)(6) 2022 to remove the implanted devices.During the surgery, the surgeon discovered that he did not have the correct instruments to remove the hardware.The hospital spent some time trying to find a suitable to assist in the removal, but could not locate a suitable screwdriver.However, one screw was able to be removed through careful use of a smaller screwdriver head.Since the failed surgery, the patient has been left with a raised red rash on her wrist, and is in more pain than before the failed surgery.Additionally, this is affecting her wrist movement more that before the surgery.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Despite the lack of information on the device, based on the event description, it is highly probable that the device used is part of the variax distal radius brand.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, it was indicated in the event description that the absence of the correct instruments was discovered during the surgery.This gives evidence that hcp failed to properly follow the pre-operative instructions.As a reminder, the instructions for use advise: "ensure that all components needed for the operation are available in the operation theatre." a review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling was not possible because the catalog number and lot number were not communicated.Indications of material, manufacturing or design related problems were unable to be identified as the catalog number and lot number were not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
In 2018, the claimant had an orif and was implanted with unknown pins and a plate, around (b)(6) 2021/ (b)(6) 2022, she felt some discomfort/irritation and sought medical care.The revision was scheduled for june 2022 to remove the implanted devices.During the surgery, the surgeon discovered that he did not have the correct instruments to remove the hardware.The hospital spent some time trying to find a suitable to assist in the removal, but could not locate a suitable screwdriver.However, one screw was able to be removed through careful use of a smaller screwdriver head.Since the failed surgery, the patient has been left with a raised red rash on her wrist, and is in more pain than before the failed surgery.Additionally, this is affecting her wrist movement more that before the surgery.
 
Event or Problem Description
In 2018, the claimant had an orif and was implanted with unknown pins and a plate, around (b)(6) 2021/(b)(6) 2022, she felt some discomfort/irritation and sought medical care.The revision was scheduled for (b)(6) 2022 to remove the implanted devices.During the surgery, the surgeon discovered that he did not have the correct instruments to remove the hardware.The hospital spent some time trying to find a suitable to assist in the removal, but could not locate a suitable screwdriver.However, one screw was able to be removed through careful use of a smaller screwdriver head.Since the failed surgery, the patient has been left with a raised red rash on her wrist, and is in more pain than before the failed surgery.Additionally, this is affecting her wrist movement more that before the surgery.
 
Additional Manufacturer Narrative
Please note the corrections to d1, d4 catalog #, d4 lot #, g1: manufacturing site and h6 method codes.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, it was indicated in the event description that the absence of the correct instruments was discovered during the surgery.This gives evidence that hcp failed to properly follow the pre-operative instructions.As a reminder, the instructions for use advise: "¿ ensure that all components needed for the operation are available in the operation theatre." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation if the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
VOLAR SMARTLOCK DISTAL RADIUS PLATE, NARROW, RIGHT,SHORT, 9 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
postfach
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16930705
Report Number0008031020-2023-00185
Device Sequence Number20513231
Product Code HRS
UDI-Device Identifier04546540578716
UDI-Public04546540578716
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/11/2022
Device Catalogue Number54-25384S
Device Lot Number1000278704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer06/15/2023
10/30/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date07/11/2023
11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale